Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Lofibra and Weight Gain

If you are using Lofibra and weight gain develops, try eating a low cholesterol diet, exercising regularly, and limiting your alcohol intake. Keep in mind, however, that weight gain is a side effect that only occurs in less than 1 percent of patients. If you are taking Lofibra and weight gain becomes a problem for you, your doctor may switch you to a different medication.

Lofibra and Weight Gain: An Overview

Similar to a number of other cholesterol medications, weight gain is a rare but possible problem for people taking Lofibra® (fenofibrate). Weight gain has been reported in less than 1 percent of people taking the drug. Given how uncommon weight gain is, it is impossible to say whether it is actually a side effect of Lofibra or whether it is caused by other factors.
 

Lofibra and Weight Gain: Suggestions

If you are taking Lofibra and weight gain is occurring, there are some things that you can do. Suggestions include:
 
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
o Lean meats, poultry, fish, beans, eggs, and nuts
o Few foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars
  • Engage in regular physical activity for at least 30 minutes a day on most days of the week
     
  • Limit your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 

Lofibra and Weight Gain: Final Thoughts

If you are noticing a weight gain with Lofibra, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may recommend other lifestyle choices or possibly switch you to another cholesterol medication.
 
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Lofibra Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2019 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.